Louisiana, 2005Tornadoes in Louisiana, April 6, 2005
April 6, 2005 · NWS LIX · 3 events in 3 counties and zones
A meso-cyclone thunderstorm produced a tornado causing damage from Jefferson Parish northeastward across Plaquemines and St. Bernard Parishes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $120,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A meso-cyclone thunderstorm produced a tornado causing damage from Jefferson Parish northeastward across Plaquemines and St. Bernard Parishes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 6, 6:00 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 6, 6:00 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005
TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.
.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 72 55 / 80 30 10 10
BTR 78 65 72 55 / 80 30 00 10
MSY 76 67 76 60 / 80 30 00 00
GPT 72 68 72 63 / 90 50 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
TONIGHT.
&&
17Hazardous weather outlook, Apr 6, 5:00 AM CST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CDT WED APR 6 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
600 AM CDT WED APR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 10 AM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...
THUNDERSTORMS WILL BE DEVELOPING IN ADVANCE OF AN APPROACHING COLD
FRONT TODAY INCREASING IN COVERAGE AND INTENSITY THROUGH THE
MORNING. SOME STORMS MAY BE SEVERE TODAY WITH THE PRIMARY HAZARDS
BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL.
HEAVY RAINFALL...
HEAVY AND PERSISTENT RAINS ARE EXPECTED TO DEVELOP IN THE EARLY
MORNING HOURS AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST DURING
THE AFTERNOON. GENERALLY THREE TO FIVE INCHES OF RAINFALL CAN BE
EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES
POSSIBLE IF STORMS TRACK OVER THE SAME AREAS DURING THE DAY. THE
PRIMARY TIME OF CONCERN IS BETWEEN 6 AM AND 6 PM TODAY.
RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.
17
In the hours before
Local storm report, Apr 6, 7:55 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TORNADO N OSYKA 31.01N 90.47W
04/06/2005 PIKE MS EMERGENCY MNGR
TORNADO TOUCHDOWN BETWEEN OSYKA AND PROGRESS.
&&
LBLocal storm report, Apr 6, 7:58 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TORNADO 10 E MCCOMB 31.24N 90.30W
04/06/2005 PIKE MS EMERGENCY MNGR
10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
SKY.
&&
LBLocal storm report, Apr 6, 8:05 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
905 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM TORNADO SALEM 31.23N 90.12W
04/06/2005 WALTHALL MS EMERGENCY MNGR
THREE TORNADOES TOUCHDOWNS IN NORTHERN PORTION OF COUNTY.
ONE PERSON TRAPPED IN A HOUSE. ONE PERSON TRAPPED IN CAR.
&&
LBLocal storm report, Apr 6, 8:08 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TORNADO 5 N ROSELAND 30.84N 90.51W
04/06/2005 TANGIPAHOA LA EMERGENCY MNGR
FUNNEL CLOUD ABOUT TO TOUCH GROUND.
&&
LBLocal storm report, Apr 6, 8:09 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
909 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM TORNADO MCCOMB 31.25N 90.47W
04/06/2005 PIKE MS EMERGENCY MNGR
FUNNEL CLOUD SIGHTEN AT PIKE CO AIRPORT.
&&
LBLocal storm report, Apr 6, 8:48 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HAIL NW SUMMIT 31.28N 90.47W
04/06/2005 0.25 INCH PIKE MS EMERGENCY MNGR
GOLFBALL SIZE HAIL NORTHWEST OF SUMMIT.
&&
LBTornado, Jefferson
- When
- April 6, 9:22 AM CST to 9:28 AM CST
- Where
- Jefferson County, Lafitte
- Rating
- F0
- Path length
- 3 mi
- Path width
- 40 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.683, -90.100
A tornado touched down in Lafitte in Jefferson Parish near City Park Street and Highway 45 causing damage to trees and power lines and blowing a vehicle off the road along Highway 45. The tornado later continued to travel northeast into Plaquemines Parish
Tornado, Plaquemines
- When
- April 6, 9:28 AM CST to 9:40 AM CST
- Where
- Plaquemines County, 3 mi SW of Bertrandville
- Rating
- F1
- Path length
- 8 mi
- Path width
- 40 yd
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.733, -90.050
A tornado moved out of Jefferson Parish northeastward into Plaquemines Parish where about 25 homes and several trees and power lines were damaged from the Bertrandville area to near Braithwaite. The tornado continued to move northeast into St. Bernard Parish.
Tornado, St. Bernard
- When
- April 6, 9:40 AM CST to 9:45 AM CST
- Where
- St. Bernard County, 3 mi WSW of St Bernard
- Rating
- F1
- Path length
- 2 mi
- Path width
- 40 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.850, -89.917
A tornado moved into St. Bernard Parish where some tree damge occurred before dissipating
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 6, 20051 death · 7 injured · $17 million · F3 · 158 events
- Tornadoes in Mississippi, April 6, 2005$8.6 million · F3 · 3 events
- Tornadoes in Mississippi, April 6, 2005$2.4 million · F2 · 2 events
- Tornadoes in Mississippi, April 6, 20052 injured · $500,000 · F2 · 2 events
- Tornado in Louisiana, April 6, 20052 injured · $250,000 · F2 · 1 event
- Tornadoes in Mississippi, April 6, 2005$815,000 · F1 · 2 events
- Tornado in Mississippi, April 6, 2005$50,000 · F1 · 1 event
- Flash Flood in Florida, April 6 to 7, 2005$150,000 · 1 event
- Flash Flood in Alabama, April 6, 2005$150,000 · 1 event
- Damaging Winds in Louisiana, April 6, 2005$65,000 · 58 kt wind · 4 events
- Tornado in Louisiana, April 6, 2005$20,000 · F1 · 1 event
- Flash Flooding and Hail in Mississippi, April 6, 2005$41,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448756, 5448757, 5448758.